Alert archive / West Virginia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 56, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 2, 2002, 2:51 AM EDT for Tucker County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2002, 2:51 AM EDT (06:51 UTC)
- Expired
- May 2, 2002, 3:30 AM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 020651 SVRPBZ WVC093-020730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 251 AM EDT THU MAY 2 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 330 AM EDT * AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF PARSONS...MOVING EAST AT 80 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DAVIS AT 300 AM...
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:41 AM EDT, 10 minutes earlier.
Area forecast discussion, May 2, 2:41 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 241 AM EDT THU MAY 2 2002 FFA ALREADY OUT FOR THE SOUTHERN 2/3 OF OUR CWA TIL 10 AM AND WILL CONTINUE. HPC QPF PERSISTENT IN 1 INCH RAINFALL OVER THIS AREA. ALSO TSTMS POSSIBLE. FROPA THIS AM ACROSS FA. HEAVY RAIN AND GUSTY TSTM WINDS UNTIL FRONT PASSES. FOR THIS AFTN WINDY CONDITIONS. BL WNDS AROUND 30 KTS FROM THE WEST. THURSDAY NIGHT HIGH PRESSURE BUILDS IN FROM THE WEST. 1022 HIGH CENTERED OVER FA BY 00Z SAT. NEXT CHC FOR RAIN IS ON MONDAY WITH APPROACHING FRONT. PIT 65 38 57 36 / 100 10 0 0 HLG 65 39 57 37 / 100 10 0 0 MGW 68 42 59 38 / 100 10 0 0 ZZV 67 40 58 38 / 100 10 0 0 PHD 67 40 58 38 / 100 10 0 0 FKL 62 36 52 34 / 100 10 0 0 DUJ 62 36 52 34 / 100 10 0 0 LBE 65 39 57 37 / 100 10 0 0 BTP 63 37 55 36 / 100 10 0 0 IDI 63 37 55 36 / 100 10 0 0 ODM 63 35 55 33 / 100 10 0 0 .PBZ... MD...FLOOD WATCH FOR THIS MORNING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS MORNING FOR ZONES OHZ039...OHZ048>050... OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS MORNING FOR ZONES PAZ021...PAZ029>032. WV...FLOOD WATCH FOR THIS MORNING FOR ZONES WVZ001>004...WVZ012... WVZ021>023...WVZ041.
In the hours before
Special weather statement, May 1, 10:40 PM EDT, 4 hours 11 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-020830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1040 PM EDT WED MAY 1 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT... A DEEPENING LOW PRESSURE SYSTEM WILL MOVE RAPIDLY TOWARD THE AREA OVERNIGHT. THIS STORM SYSTEM WILL PROVIDE PLENTY OF RAIN FOR THE REGION AND ALSO THE RISK FOR THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP OVERNIGHT HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...HOWEVER... DAMAGING WINDS ARE A POSSIBILITY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:38 AM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.